Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 38, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 11, 2012, 7:51 AM CDT for 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 7:51 AM CDT (12:51 UTC)
- Expired
- Aug 11, 2012, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 128 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3361 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
115
WGUS54 KLCH 111251
FFWLCH
LAC045-055-099-101-113-111600-
/O.NEW.KLCH.FF.W.0038.120811T1251Z-120811T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 AM CDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
WEST CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 1100 AM CDT
* AT 747 AM CDT...THE PUBLIC REPORTED SLOW MOVING THUNDERSTORMS
WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 4 INCHES OF RAIN
HAS BEEN REPORTED IN THE YOUNGSVILLE AREA. ADDITIONAL HEAVY RAIN IS
MOVING INTO THE AREA WITH UP TO TWO ADDITIONAL INCHES EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ABBEVILLE...AVERY ISLAND...JEANERETTE...LAFAYETTE...NEW IBERIA...
ST. MARTINVILLE...ACADIANA REGIONAL AIRPORT...BALDWIN...
BROUSSARD...CADE...COTEAU...DELCAMBRE...ERATH...GLENCOE...HENRY...
JEFFERSON ISLAND...LAKE FAUSSE POINTE...LOREAUVILLE...LYDIA...
MAURICE...MEAUX...SORREL AND YOUNGSVILLE.
LEGEND CREEK ROAD IN YOUNGSVILLE HAS BEEN REPORTED TO BE INUNDATED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 2977 9188 2982 9184 2982 9188 2981 9192
2982 9197 2980 9197 2979 9198 2977 9202
2977 9211 3006 9224 3022 9202 3017 9169
2976 9152
$$
SWEENEY1 follow-up statement
188
WGUS74 KLCH 111419
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
919 AM CDT SAT AUG 11 2012
LAC045-055-099-101-113-111600-
/O.CON.KLCH.FF.W.0038.000000T0000Z-120811T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE LA-VERMILION LA-ST. MARY LA-IBERIA LA-ST. MARTIN LA-
919 AM CDT SAT AUG 11 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST.
MARTIN...NORTHWESTERN IBERIA...NORTHWESTERN ST. MARY...NORTHEASTERN
VERMILION AND SOUTHEASTERN LAFAYETTE PARISHES UNTIL 1100 AM CDT...
AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM ST MARTIN
PARISH SOUTH INTO ST MARY PARISH. RAINFALL ESTIMATES ARE RANGING
THREE TO ABOVE SIX INCHES IN SOME LOCATIONS. ADDITIONAL TWO TO FOUR
INCHES WILL BE POSSIBLE THROUGH THE NEXT TWO HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ABBEVILLE...AVERY ISLAND...JEANERETTE...LAFAYETTE...NEW IBERIA...ST.
MARTINVILLE...ACADIANA REGIONAL AIRPORT...BALDWIN...BROUSSARD...
CADE...COTEAU...DELCAMBRE...ERATH...GLENCOE...HENRY...JEFFERSON
ISLAND...LAKE FAUSSE POINTE...LOREAUVILLE...LYDIA...MAURICE...
MEAUX...SORREL AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 2976 9160 2977 9172 2977 9180 2982 9184
2982 9188 2981 9192 2982 9197 2980 9197
2979 9198 2977 9202 2977 9211 3006 9224
3022 9202 3017 9169 2977 9152
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:26 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 11, 6:26 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 626 AM CDT SAT AUG 11 2012 .AVIATION...A COLD FRONT IS WORKING ITS WAY THROUGH THE I-10 CORRIDOR. ASSOCIATED SHOWERS AND THUNDERSTORMS WILL AFFECT ARA AND LFT FOR THE NEXT COUPLE OF HOURS WITH CONDITIONS IMPROVING BY THE NEXT HOUR AT LFT. COULD BE SOME MVFR FOG WITH TEMPO IFR ESPECIALLY AROUND THE BPT AREA LATE TNITE UNDER LIGHT WINDS. LOW LEVEL MOISTURE SHOULD BE AVAILABLE DESPITE THE FRONTAL PASSAGE AS THE FRONT WASHES OUT AND ALLOWS FOR A RETURN FLOW TONIGHT. SWEENEY && .PREV DISCUSSION... /ISSUED 408 AM CDT SAT AUG 11 2012/ SYNOPSIS... A STALLED COLD FRONT...WHICH EXTENDS EAST-TO-WEST ALONG THE I-10 CORRIDOR...WILL DRIFT SOUTH TO THE COAST TONIGHT. FURTHER UP...A WARM DOME OF HIGH PRESSURE ACROSS THE NEW-MEXICO ROCKIES RIDGES SOUTHEAST INTO SOUTH FLORIDA. FURTHER EAST...AN OCCLUDED CYCLONE IS FOUND ACROSS SOUTHERN ONTARIO. A ROLLER COASTER VORTICITY TRACK SEPARATES THE TWO AFOREMENTIONED PRESSURE SYSTEMS...WITH THE STEEP DOWN SLIDE EXTENDING THROUGH MISSOURI TO ACROSS ALABAMA. DISCUSSION... THE STALLED FRONT SEPARATES A STABLE AIR MASS ACROSS THE PINEY HILLS -LAKES REGION FROM AN UNSTABLE AIR MASS ACROSS THE COASTAL MARSHES. IN ADDITION...THE AFOREMENTIONED VORTICITY TRACK HAS SHIFTED FURTHER EASTWARD...STEERING IMPULSES THROUGH SOUTH CENTRAL LOUISIANA. THE SPATIAL DISTRIBUTION OF THE RAIN CHANCES (THE POPS) REFLECTS THIS REASONING. FOR TONIGHT...THE STALLED COLD FRONT WILL RESUME ITS JOURNEY TO THE COAST. THE OVERNIGHT TEMPERATURES WILL BE RUNNING ABOUT 4 DEGREES BELOW NORMAL ACROSS THE PINEY HILLS AND LAKES REGION...AND ABOUT SEASONAL OVER THE COASTAL MARSHES AND I-10 PRAIRIES. THE BERMUDA HIGH PRESSURE SYSTEM WILL RE-BUILD THROUGH THE NORTHERN GULF OF MEXICO ON SUNDAY...SHOVING THE AFOREMENTIONED COLD FRONT POLEWARD. THE AFTERNOON TEMPERATURES AND HUMIDITIES WILL BE RUNNING ABOUT NORMAL FOR AUGUST. MARINE... THE SEAS WILL BE SLIGHTLY CONFUSED...AS A SOUTHWESTERLY WIND WAVE INTERMINGLES WITH THE TYPICAL SOUTHEASTERLY SWELLS. 21 && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 74 92 75 93 / 30 10 20 10 20 KBPT 94 76 93 76 94 / 20 10 20 10 20 KAEX 93 68 96 73 95 / 10 10 10 10 10 KLFT 92 72 93 76 94 / 40 20 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 11, 4:11 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 411 AM CDT SAT AUG 11 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 411 AM CDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE VICINITY AND SOUTH OF THE LOUISIANA I-10 CORRIDOR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-121100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 411 AM CDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL LEG BETWEEN CAMERON AND MORGAN CITY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 11, 5:40 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT SAT AUG 11 2012 LAZ074-111115- EAST CAMERON LA- 540 AM CDT SAT AUG 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 615 AM CDT... AT 539 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF GIBBSTOWN... MOVING EAST AT 15 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... RURAL CENTRAL CAMERON PARISH AT 550 AM THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 2998 9279 2975 9288 2981 9315 3000 9309 SWEENEY
Special weather statement, Aug 11, 7:39 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
739 AM CDT SAT AUG 11 2012
LAZ053-054-111345-
IBERIA LA-ST. MARY LA-
739 AM CDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND IBERIA PARISHES
UNTIL 845 AM CDT...
AT 734 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF AVERY ISLAND...
MOVING EAST AT 20 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
LYDIA BY 745 AM...
COTE BLANCHE ISLAND AND JEANERETTE BY 805 AM...
GLENCOE BY 810 AM...
SORREL BY 815 AM...
BALDWIN BY 825 AM...
CHARENTON BY 830 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
PEA TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2969 9163 2973 9163 2974 9165 2973 9172
2974 9176 2973 9178 2976 9188 2977 9188
2981 9185 2980 9184 2982 9184 2982 9196
2996 9193 2991 9144 2965 9150
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:19 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 71 min |
| Aug 10, 7:44 PM CDT | Special Weather Statement | LCH | Saint Landry | 61 min |
| Aug 10, 7:56 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 35 min |
| Aug 10, 8:32 PM CDT | Special Weather Statement | LCH | Avoyelles | 58 min |
| Aug 11, 5:40 AM CDT | Special Weather Statement | LCH | Cameron | 35 min |
| Aug 11, 7:39 AM CDT | Special Weather Statement | LCH | Iberia | 66 min |
| Aug 11, 9:02 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.